Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea
Nov 21, 2008

Hello,

I just started a new cocktail and have been experiencing very bad bouts of Diarrhea...

I am currently taking Truvada/Kaletra... I was currently taking Truvada/Viramune however I built up an immunity to the Viramune over two years. I did have the geno type test done.

My t-cells are 320..vl%20 and my cd-4 is 400...my t-cells have fallen for the fourth time in a row and so did my percentage... My doctor suggested I switch to Kaletra. I have been on my current med's for one month now and-the dirrhea is almost everyday... Should I consider changing med's again or give it somemore time and should I see my doctor again for the Diarrhea??

I have been on med's for almost two years now however I do experience quite a bit of stomach distress with all of them. I have K.S. however the meds have it in check after eight rounds of chemo. I am sure the diarrhea it is from the Kaletra from the research that I have done.... Any suggestions, on diet, etc. ?? Any suggestions would be appreciated..

Thank you,

Danny

Response from Dr. Henry

Diarrhea is a big problem for a subset of patient taking Kaletra. Taking with food is often very important. Taking fiver supplements helps some patients. Taking with a calcium supplement (such as Oscal-D) also helps some patients. Mild antidiarrheal meds such as loperamide or lomotil also can be quite helpful as can use of yogurt supplements. Some patients have lactose intolerance in which case lactase supplements helps. Many other conditions can contribute to loose stools so often a GI workup is helpful. No one approach is typically helpful so a trial and error approach is often needed but most patients do find some relief (gut problems due to protease inhibitors often will improve over the first several months). If nothing helps then consideration of an alternative boosted PI or other agent is warranted. KH



Previous
CD4 count
Next
immune reconstitution?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement